Antipsychotic medication administered for sepsis (photo may distress some readers)

We invited members of our community to share their experiences and perspectives of aged care services. Disclaimer: These stories have not been independently verified. They do not necessarily represent the opinion of Aged Care Reform Now and are shared for information purposes only.

My grandmother died on the 21 December from sepsis. Nan was so unwell and our family tried and tried to get her help. The only help she received was antipsychotic medication to try and calm her and stop her crawling around the floors of the facility. Without appropriate treatment, she progressed from delirium into septic shock and died.

Here are two photos three weeks apart. My nan died in pain with bruises, carpet burns, agitated, confused, and begging us to go home. I’m still in disbelief!

Sue Kerwick

Content warning: distressing image. Two photos of an older woman holding a doll. In one image the older woman is healthy sitting on a chair. The second image shows the older woman in pain and distress on the floor. She had a sepsis infection. The photos are taken 3 weeks apart

If this story caused sadness or distress, please reach out for help.
Lifeline: 13 11 14 or lifeline.org.au
Beyond Blue: 1300 22 4636 or beyondblue.org.au
Headspace: 1800 650 890 or headspace.org.au

Do you need support? OPAN provides free services to support older people and their representatives address issues related to Commonwealth-funded aged care services and informs people of their rights and responsibilities: 1800 700 600 or opan.com.au

Your email addresses will not be published. Please be kind, respectful of people and their privacy. Comments will be moderated following our community guidelines.

Share your thoughts

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Scroll to Top
%d bloggers like this: